Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Flagstaff, AZ

April 24, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 24, 2014, 2:45 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 25, 2014, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 2:45 PM MST (21:45 UTC)
In effect from
Apr 25, 2014, 12:00 PM MST
Expired
Apr 25, 2014, 8:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2747 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS85 KFGZ 242145
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST THU APR 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM MST FRIDAY FOR
MUCH OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL APPROACH THE
SOUTHWEST ON FRIDAY BRINGING STRONG WINDS AND VERY LOW RELATIVE
HUMIDITY TO NORTHEASTERN ARIZONA. STRONG SOUTHWEST WINDS WILL
DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO END FRIDAY
EVENING. ON SATURDAY...RAIN AND SNOW SHOWERS ARE LIKELY.


AZZ105-109>114-139-140-250545-
/O.UPG.KFGZ.FW.A.0005.140425T1900Z-140426T0200Z/
/O.NEW.KFGZ.FW.W.0007.140425T1900Z-140426T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
245 PM MST THU APR 24 2014

...RED FLAG WARNING IN EFFECT ON FRIDAY FROM NOON TO 8 PM MST FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON FRIDAY FROM NOON TO 8 PM MST. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...NORTHEASTERN ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM 
  NOON THROUGH EARLY EVENING FRIDAY. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
367 
WWUS85 KFGZ 250529
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1029 PM MST THU APR 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM MST FRIDAY FOR
MUCH OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL APPROACH THE
SOUTHWEST ON FRIDAY BRINGING STRONG WINDS AND VERY LOW RELATIVE
HUMIDITY TO NORTHEASTERN ARIZONA. STRONG SOUTHWEST WINDS WILL
DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO END FRIDAY
EVENING. ON SATURDAY...RAIN AND SNOW SHOWERS ARE LIKELY.

AZZ105-109>114-139-140-251330-
/O.CON.KFGZ.FW.W.0007.140425T1900Z-140426T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1029 PM MST THU APR 24 2014

...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 8 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...NORTHEASTERN ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM 
  NOON THROUGH EARLY EVENING FRIDAY. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
510 
WWUS85 KFGZ 251401
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 AM MST FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM MST FRIDAY FOR
MUCH OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL APPROACH THE
SOUTHWEST TODAY BRINGING STRONG WINDS AND VERY LOW RELATIVE
HUMIDITY TO NORTHEASTERN ARIZONA. STRONG SOUTHWEST WINDS WILL
DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED TO END THIS EVENING. ON
SATURDAY...RAIN AND SNOW SHOWERS ARE LIKELY.

AZZ105-109>114-139-140-252215-
/O.CON.KFGZ.FW.W.0007.140425T1900Z-140426T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
701 AM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...NORTHEASTERN ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM
  NOON THROUGH EARLY THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
102 
WWUS85 KFGZ 252145
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST TODAY FOR MUCH
OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL APPROACH THE
SOUTHWEST TODAY BRINGING STRONG WINDS AND VERY LOW RELATIVE
HUMIDITY TO NORTHEASTERN ARIZONA. STRONG SOUTHWEST WINDS WILL
DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO END THIS
EVENING. ON SATURDAY...RAIN AND SNOW SHOWERS ARE LIKELY.

AZZ105-109>114-139-140-260300-
/O.CON.KFGZ.FW.W.0007.000000T0000Z-140426T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
245 PM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...NORTHEASTERN ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED FROM 
  NOON THROUGH EARLY THIS EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
876 
WWUS85 KFGZ 260251
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
751 PM MST FRI APR 25 2014

AZZ105-109>114-139-140-260400-
/O.EXP.KFGZ.FW.W.0007.000000T0000Z-140426T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
751 PM MST FRI APR 25 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

WINDS WILL REMAIN BREEZY BUT GENERALLY BELOW 20 MPH
OVERNIGHT...WHILE RELATIVE HUMIDITY CONTINUES TO RISE ABOVE 15
PERCENT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 24, 9:30 AM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 9:30 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU APR 24 2014

.SYNOPSIS...
EXPECT FAIR WEATHER TODAY AND TONIGHT. ON FRIDAY...WINDY CONDITIONS
RETURN AS A STRONG LATE SEASON STORM SYSTEM APPROACHES THE STATE.
THE BULK OF THE STORM WILL MOVE THROUGH NORTHERN ARIZONA ON EARLY
SATURDAY MORNING THROUGH LATE SATURDAY EVENING WITH STRONG WINDS
AND WIDESPREAD RAIN AND SNOW...WITH SCATTERED THUNDERSTORMS.
EXPECT CLEARING FROM WEST TO EAST EARLY ON SUNDAY WITH FAIR
WEATHER THROUGH AT LEAST NEXT WEDNESDAY.

&&

.DISCUSSION...
QUIET WEATHER IS IN STORE TODAY AS FLAT RIDGE OF HIGH PRESSURE
MOVES ACROSS THE REGION. EXPECT SCATTERED HIGH CLOUDS AND
ABOVE NORMAL TEMPERATURES. A LATE SEASON WINTER-LIKE STORM SYSTEM
IS STILL EXPECTED TO IMPACT NORTHERN ARIZONA LATE FRIDAY NIGHT
THROUGH SATURDAY. PLEASE SEE THE PREVIOUS DISCUSSION FOR DETAILS
ON THIS UNFOLDING EVENT.

&&

.PREVIOUS DISCUSSION /415 AM MST/...
FRIDAY...WINDS WILL INCREASE ACROSS THE NORTHLAND AS A VERY COLD
LATE SEASON STORM MOVES INTO CALIFORNIA. THE CURRENT FORECASTS ARE
FOR S-SW WINDS 20-30 MPH W/ GUSTS TO 45 MPH AND THE FASTEST SPEEDS
OCCURRING ALONG AND NORTHWEST OF A LINE FROM NAVAJO NATIONAL
MONUMENT TO FLAGSTAFF LATE IN THE AFTERNOON THROUGH THE EVENING
HOURS WITH THE STRONGER WINDS EXPANDING ALONG THE MOGOLLON RIM
NORTHWARD DURING THE EVENING HOURS.

FRIDAY MIDNIGHT THROUGH SATURDAY MIDNIGHT...FORECASTS ARE IN GOOD
AGREEMENT BRINGING THE STRONG WEATHER SYSTEM AND COLD FRONT THROUGH
ARIZONA DURING THIS PERIOD. WE ARE EXPECTING A STRONG AND VERY
ACTIVE COLD FRONT...WITH A NORTH TO SOUTH ALIGNED WARM MOIST
CONVEYOR/LIFTING ACTION FLOWING IN A RELATIVE SENSE WESTWARD OVER
THE COLD FRONT (CONTAINING MOST OF THE PRECIP ACCUMULATIONS ALONG
AND JUST AHEAD OF THE FRONT) TIMING: MOVING INTO WESTERN AZ
AROUND MIDNIGHT SATURDAY MORNING...PAGE TO PAYSON LINE AROUND NOON
SATURDAY...AND REACHING THE NEW MEXICO/AZ LINE BY 6 PM MST SAT.
SNOW LEVELS ARE EXPECTED TO FALL TO 5000-6000 FEET BEHIND THE
FRONT. WHILE MID-LEVEL TEMPERATURES SUPPORT SNOW DOWN TO THIS
LEVEL ...THE MODELS SUGGEST WARMER SFC TEMPERATURES. AS PRECIP
INTENSITY PICKS UP WE EXPECT SNOW ACCUMULATION LEVEL TO FLUCTUATE
DOWNWARD TO THE LEVELS MENTIONED ABOVE...BUT WHEN THE PRECIP
INTENSITY DECREASES RAPID MELTING WILL OCCUR. THE BEST TIME FOR
ACCUMULATION WILL BE FROM MIDNIGHT SATURDAY TO AROUND NOON ON
SATURDAY ABOVE 7000 FEET WITH 2-5 INCHES POSSIBLE...HOWEVER WARM
GROUND SHOULD REDUCE ACCUMULATIONS AS BREAKS OCCUR IN THE CLOUD
COVER BEHIND THE FRONT. FALLING SNOW WILL AFFECT HIGHWAY TRAVEL
SATURDAY ABOVE 6000-6500 FEET DUE TO LOW VISIBILITIES AND
ACCUMULATIONS ON THE ROAD. CHECK FUTURE FORECASTS FOR SNOW
ACCUMULATIONS...AT THIS TIME WE EXPECT 4-10 INCHES ABOVE 8000 FEET
POSSIBLE...AND AGAIN 2-5 INCHES OF SNOW POSSIBLE ABOVE 7000 FEET
AS MENTIONED ABOVE.

AREAS SOUTH OF THE MOGOLLON RIM SHOULD SEE RAIN ACCUMULATIONS OF
.30-.65 OF AN INCH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
DUE TO THE COLD TEMPERATURES ALOFT AND VERY UNSTABLE LAPSE RATES AS
THE UPPER LEVEL COLD POOL ASSOCIATED WITH THE UPPER LEVEL LOW MOVES
ACROSS THE AREA SATURDAY.

SATURDAY NIGHT...WRAP AROUND MOISTURE AND INSTABILITY CONTINUES
SATURDAY NIGHT BEHIND THE WEATHER SYSTEM WITH A GOOD CHANCE OF RAIN
AND SNOW SHOWERS FORECASTED ACROSS THE NORTHLAND.

SUNDAY....LOOK FOR CLEARING FROM WEST TO EAST EARLY. STRONG NORTH
NORTHWEST FLOW ALOFT IS EXPECTED TO BRING GUSTY NORTH NORTHWEST
AFTERNOON WINDS ESPECIALLY IN EASTERN ARIZONA WHERE THE WINDS WILL
BE THE STRONGEST.

MONDAY THROUGH WEDNESDAY...EXPECT MOSTLY CLEAR SKIES AND A WARMING
TREND.

&&

.AVIATION...
FOR THE 18Z PACKAGE...VFR CONDITIONS UNDER OCCASIONAL
UPPER-LEVEL CLOUDINESS ARE EXPECTED FOR THE 24 HOUR TAF PERIOD.
LIGHT WINDS BCMG SW10-15G20-25KT FROM 18-02Z. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...TODAY...A WARM AND DRY WESTERLY FLOW ALOFT WILL
BRING LIGHT WINDS IN THE MORNING BECOMING BREEZY IN THE AFTERNOON.

FRIDAY...AN APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL RESULT IN
STRONG WINDS AND LOW RELATIVE HUMIDITY WITH PORTIONS OF NORTHEAST
ARIZONA REACHING CRITICAL FIRE WEATHER THRESHOLDS. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR FRIDAY.

SATURDAY...A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS
ARIZONA ON SATURDAY BRINGING WIDESPREAD RAIN...MOUNTAIN SNOW...AND
ISOLATED THUNDERSTORMS.

SUNDAY AND MONDAY....BREEZY NORTHERLY WINDS AND COOLER TEMPERATURES
CAN BE EXPECTED ON SUNDAY...WITH MUCH WARMER TEMPERATURES ON MONDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
AZZ105-109>114-139-140.

&&

PUBLIC.........MCS
AVIATION.......DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 24, 5:06 AM MST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
506 AM MST THU APR 24 2014

AZZ004>018-037>040-250700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
506 AM MST THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY....SOUTH TO SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS
TO 45 MPH ARE POSSIBLE ALONG AND WEST NORTHWEST OF A LINE FROM
NAVAJO NATIONAL MONUMENT TO WINSLOW TO FLAGSTAFF WEST THROUGH
SELIGMAN ARIZONA LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. A
FIRE WEATHER WATCH IS IN EFFECT FOR NORTHEAST ARIZONA. SEE
PHXRFWFGZ FOR DETAILS.

FRIDAY NIGHT THROUGH SATURDAY NIGHT. A STRONG LATE SEASON COLD FRONT
WILL MOVE THROUGH NORTHERN ARIZONA. VERY STRONG SOUTH SOUTHWEST
WINDS ARE EXPECTED WITH THE FRONT. WIDESPREAD RAIN AND SNOW ARE
FORECAST WITH SCATTERED THUNDERSTORMS POSSIBLE. SNOW LEVELS SHOULD
FALL TO AROUND 5500 FEET LATE SATURDAY MORNING IN COCONINO AND
YAVAPAI COUNTIES. SNOW ACCUMULATIONS AT THIS TIME...LOOK TO BE 2
TO 5 INCHES ABOVE 7000 FEET AND 4 TO 10 INCHES ABOVE 8000 FEET.
BETWEEN 5000 TO 8000 FEET GROUND AND SURFACE TEMPERATURES WILL BE
WARM ENOUGH TO ALLOW FOR RAPID MELTING OF SNOW ESPECIALLY DURING
BREAKS BETWEEN HEAVIER SNOW SHOWERS. SO SNOW ACCUMULATION BETWEEN
5000 TO 8000 FOOT ELEVATION WILL BE HIGHLY VARIABLE. RAIN AND
SNOW SHOWERS TO CONTINUE SATURDAY NIGHT...THEN TAPERING OFF EARLY
SUNDAY MORNING.

ON SUNDAY...EXPECT CLEARING CONDITIONS FROM WEST TO EAST WITH GUSTY
NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED UNTIL FRIDAY.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:00 PM MSTWind AdvisoryFGZApache, Coconino, Navajo29 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.